MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO

SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Model Number 4041LH
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The defective syringe and component used were not received for investigation; however, an unused sample of the same lot was received to perform an investigation.As the defective syringe and component used were not returned an assessment for cause could not be made.Inspection of the unused returned components of the returned kits did not find any visible signs of any defects.The returned syringe was tested for potential leakage and no leakage was observed.Based on the syringe returned, this complaint cannot be confirmed.A device history record (dhr) review found no discrepancies or anomalies relevant to the complaint.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that while attempting to put the cap on the blood sample and push the sample to the tip for blood to reach heparin cap, the blood squirted out of the cap and onto the employee.The plunger on the syringes also came out very easy.No injury was reported.

Brand Name
PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15334100
Report Number3012307300-2022-17145
Device Sequence Number6486204
Product Code JKA
UDI-Device Identifier20351688061420
UDI-Public20351688061420
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model Number4041LH
Device Catalogue Number4041LH
Device Lot Number3996707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown